Vol. 48, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Positive-definite distributions and intertwining operators

Roe William Goodman

Vol. 48 (1973), No. 1, 83–91
Abstract

An example is given of a positive-definite measure μ on the group SL (2,R) which is extremal in the cone of positive-definite measures, but the corresponding unitary representation Lμ is reducible. By considering positive-definite distributions this anomaly disappears, and for an arbitrary Lie group G and positive-definite distribution μ on G a bijection is established between positive-definite distributions on G bounded by μ and positive-definite intertwining operators for the representation Lμ. As an application, cyclic vectors for Lμ are obtained by a simple explicit construction.

Mathematical Subject Classification 2000
Primary: 22E45
Milestones
Received: 6 June 1972
Revised: 3 November 1972
Published: 1 September 1973
Authors
Roe William Goodman